WIT Press


On Closure Modelling Of Volume Averaged Equations For Flow Through Two-dimensional Arrays Of Squares

Price

Free (open access)

Paper DOI

10.2495/AFM040091

Volume

45

Pages

9

Published

2004

Size

298 kb

Author(s)

C.A. Lloyd, J.P. Du Plessis & B.M. Halvorsen

Abstract

The closure of volume averaged equations for creep flow through two-dimensional arrays of squares is discussed. Use is made of a representative unit cell for the approximation of the stresses at fluid-solid interfaces and the resulting equations are applicable to fluid discharge through regular arrays or isotropic ensembles of squares. Subdivision of the pore space into volumes where different physical effects predominate, forms an important framework for the assumptions of the analyticalmodel. This also leads to the definition of a streamline tortuosity in terms of the said sub-volumes. Numerical prediction of the flow within a representative unit cell was carried out to determine the

Keywords